side effects of warfarin

I've been on Warfarin for about 4 weeks and have a INR of 2.2 now which is good news but since being on it I've been suffering with low abdominal pains. These make getting to sleep difficult and they wake me up nearly every morning in the early hours consequently am feeling more tired than normal. (I have IBS too).

I asked if taking Colofac would help and was told " persevere with the Warfarin ". This really made me angry as I don't give up and have done all I can to get myself safer from a stroke. I take the tablets late evening so would an earlier time be better?

Has anyone else had this sort of problem with Warfarin and if so what was suggested to help?

7 Replies

oldestnewest
  • Skary, It does list bloating /gas as a possible side effect but I have never experienced it. I also have IBS (for the last 30 years) and have had many nights of cramps way before I started on warfarin. I guess I have just gotten used to it. I always take my warfarin in the morning although I have read that it is best to take it around 5 to 6pm. I would just forget it to often with that. I have never had a problem in with taking it each morning.

    Hope you get this all sorted out

    Tim

  • thanks ...do you take anything for the cramps or just grit your teeth !!!? might take them earlier and see if it helps . My IBS has been quiet til this...with just the occasional reminder :maybe if I switched to morning it would be ok.....am seeing cardi tomorrow will ask him ,

    cheers

    Nik

  • I used to take a medication named Levsin. It worked OK. Did not help all of the time but mostly made it so I wasn't in "Doubled Over" kind of cramps. I did just complete (about 2 months ago) a trial of a new med that was developed for IBS. The meds really worked great. I am hoping to get invited to the final trial of the med.

    Tim

  • Skary

    have you tried taking them earlier in the evening after food? that's what I do and no problems at all

    take care

    Ian

  • I'm going to try that as not sleeping is making me grumpy! Joking apart it does drag you down when sleep is interrupted so much and there doesn't seem to be much on offer to counteract it.

    Am off for INR today so shall have words with nurse and see what happens,

    Ty Ian & Tim for your quick replies....helps so much.

    Nik

  • I have experienced pain and stomach upset since taking warfarin since February mentioned to nurse but got no help with the question only keep taking the warfarin - as I dont want any more tests - had epidural when i had my knee replaced which is when i had my A F since then my back has been painful had xray - bones are thin had scan of bone density will be a month before my doctor gets the results, wish I could say everything is good is not what I was expecting by getting a knee replacement.

  • Oh no....what rotten time you've had; have to say nurse has been the same. But today saw my local cardiologist who stopped Warfarin and put me on new drug..Rivaroxaban. I was stunned as didn't expect that to happen. So from tomorrow will be taking new tablet ...no more INR...BUT will have to go monthly for check up. Means I'll be able to eat salads more often .

    It's your cardiologist that can alter your drugs; talk to him and write all your questions down...I forget if I don't .

    Let's hope that when your results come through you have some good news; bad enough having an op for knee replacement.

    Ask away on here...full of great people who are only too happy to help. :)

    Nik

You may also like...